Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Pre-diabetic. Why am I having hyper pigmentation problem on forehead?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
Hi, I am a 32 year old male from India. For about close to 16 years or so i have had hyperpigmentation problem on my forehead. Towards the lateral side of my forehead the dark patch is at its worst. My face skin color is dark-brown but other areas not exposed to sun like abdominal part is much fairer. I have visited several top dermatologist but am yet to find a solution to this problem. I regularly use sunscreen, avoid sunlight to the extent possible and also use cleanser which is devoid of chemicals to wash my face daily. The only treatment which has seen some marginal result is 'cosmelan'. I am currently applying cosmelan in the night. Is there any product which can help me, let me know. I have also done some blood tests and found that i have pre-diabetic condition as well deficiency of Vit B12. I do regular excercising and have ideal height / weight composition. What do you think is the cause of this unrelenting hyperpigmentation on my forehead
Posted Sat, 9 Feb 2013 in Pigmentation Problems
Answered by Dr. Kalpana Pathak 1 hour later
Thanks for writing to us.
The causes for hyperpigmentation could be
1) sun XXXXXXX
2) use of cosmetics, toiletries, fragrant scented products, hair oils etc
3) hereditary

To treat the same
1) Use a mild Glycolic or salicylic acid based face wash
2) Use a sunscreen of SPF 50 especially 30 minutes prior to sun exposure.
3) Take oral vitamin c and antioxidant supplement
4) You may continue using cosmelan in night daily
5) Undergoing peeling sessions with Glycolic or trichloroacetic acid peels would be most helpful.
6) Adjuvant mesotherapy sessions would vitamin C and glutathione would be helpful.

Hope that answers your query. Should there be more, I would be happy to assist you.
Above answer was peer-reviewed by
Follow-up: Pre-diabetic. Why am I having hyper pigmentation problem on forehead? 18 hours later
Hi Dr Kalpana,

Thank you for your reply.
So are you ruling out hyperpigmentation has not been casued due to lack of Viitamin B12 or due to insulin resisitance?
Could you suggest a good Vitamin B12 tablet which is effective and can be consumed by me on a regular basis?
I have taken enough vitamin C and antioxidants tablets. They do not seem to bring any change for a long while now.
Pls. let me know if a BB (blemish balm) or color corrector cream will help in my case. If yes, suggest one. Also, are these creams a source of treatment or are just a concealer?
I use on a weekly basis depi-white mask. Is it ok and safe to use it and can i do that twice a week?
Kindly throw some light on adjuvant mesotherapy? where do you recommend in bangalore and how different is it from regular chemical peels/microderbasim etc
I have dark under-eye : Lot of under eye cream like depi gel, Bionic cream hasnt work. Should i use XXXXXXX tea bags on a daily use to see if it works.
Lastly, as per your suggestion i will be migrating to a sun bloc of 50 SPF from current 25 SPF (Niltan) - Will this have an adverse impact on skin as i have been using Niltan for few years now. If so, what could it be?

Regards, XXXXXXX
Answered by Dr. Kalpana Pathak 4 hours later
Thanks for writing back.
Vitamin B 12 deficiency can lead to skin pigmentation with pigmentation usually seen over palmar creases, knuckles, in oral mucosa, hands and feet.Face can be involved too. It occurs in vegans.
Insulin resistance leads to pigmentation too but pigmentation is usually seen in friction prone areas like groin, neck, axilla etc.
These two cannot be completely implicated for your pigmentation as the derangement is mild and you are having pigmentation since last 16 years of age. However these might have some contributory factor.

Your reports are an year old, so you should get them assessed again whether you actually need supplementation or not. If somebody is having vitamin B 12 def. then intramuscular injection of 1000 micrograms are required for a week followed by oral supplements. Nevertheless, you can take tablet neurobion forte as supplement for few days.
Vitamin c and antioxidants are advised as sun is a major contributory factor for pigmentation.
BB or color collector creams are just concealed not helping in reducing pigmentation.

You can use depiwhite mask twice in a week, it contains pigmentation reducing Kojic acid and vitamin c
Mesotherapy is a micro needling therapy wherein drugs are instilled in dermis( vitaminc, arbutin, glutathione,Kojic acid,Glycolic acid etc). It offers good results in conjunction with chemical peels. Bangalore being a cosmetology hub, most of the doctors and cosmetology centres must be offering it.

You can use mild depigmenting creams containing Kojic acid vitamin c for dark circles. Dark circles are due to stress, sleep deprivation and nutritional deficiencies. Try to make life style modifications. Use of cucumber slices, tea bags, potato juice application is favoured by many for dark circles.

There would be no harm in using a sunscreen with greater SPF in fact it would offer you more protection.

If nothing helps, LASERS can offer hope too. However, consulting a dermatologist to ascertain the underlying cause would be helpful in treating effectively.

Hope that answers your query. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor